Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Starlike, convex, close-to-convex, spiral-like, and $ \Phi $-like maps in a commutative Banach algebra with identity


Authors: L. F. Heath and T. J. Suffridge
Journal: Trans. Amer. Math. Soc. 250 (1979), 195-212
MSC: Primary 46J15; Secondary 30C45, 46G99
DOI: https://doi.org/10.1090/S0002-9947-1979-0530050-X
MathSciNet review: 530050
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let C(X) be the space of continuous functions on a compact $ {T_2}$-space X where each point of X is a $ {G_\delta }$. If $ F:\,B\, \to \,C\,(X)$ is a biholomorphic (in the sense that F and $ {F^{ - 1}}$ are Fréchet differentiable) map of $ B\, = \,\{ \,f\left\vert {\,\left\Vert f \right\Vert} \right.\, < \,1\} $ onto a convex domain with $ DF(0)\, = \,I$, then F is Lorch analytic (i.e., $ DF\,(f)(g)\, = \,{a_f}g $ for some $ {a_{f}} \, \in \,C\,(X))$). Let R be a commutative Banach algebra with identity such that the Gelfand homomorphism of R into $ C(\mathcal{m})$ is an isometry. Starlike, convex, close-to-convex, spirallike and $ \Phi $-like functions are defined in $ B\, = \,\{ x\, \in \,R\,\left\vert {\,\left\Vert x \right\Vert} \right.\, < \,1\} $ for L-analytic functions in B and they are related to associated complex-valued holomorphic functions in $ \Delta \, = \,\{ z\, \in \,\left. {\textbf{C}} \right\vert\,\,\left\vert z \right\vert\, < \,1\} $.


References [Enhancements On Off] (What's this?)

  • [1] Louis Brickman, $ \Phi $-like analytic functions. I, Bull. Amer. Math. Soc. 79 (1973), 555-558. MR 0330432 (48:8769)
  • [2] James Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1966. MR 0193606 (33:1824)
  • [3] Peter L. Duren, Theory of $ {H^P}$ spaces, Academic Press, New York, 1970. MR 0268655 (42:3552)
  • [4] I. Gelfand, D. Raikov and G. Shilov, Commutative normed rings, Chelsea, New York, 1964. MR 0205105 (34:4940)
  • [5] Kenneth R. Gurganus, $ \Phi $-like holomorphic functions in $ {\textbf{C}^n}$ and Banach spaces, Trans. Amer. Math. Soc. 205 (1975), 389-406. MR 0374470 (51:10670)
  • [6] Einar Hille, Methods in classical and functional analysis, Addison-Wesley, Reading, Mass., 1972. MR 0463863 (57:3802)
  • [7] Einar Hille and Ralph S. Phillips, Functional analysis and semi-groups, Amer. Math. Soc. Colloq. Publ., vol. 31, rev. ed., Amer. Math. Soc., Providence, R. I., 1957. MR 0089373 (19:664d)
  • [8] Kenneth Hoffman, Banach spaces of analytic functions, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 0133008 (24:A2844)
  • [9] Wilfred Kaplan, Close-to-convex schlicht functions, Michigan Math. J. 1 (1952), 169-185. MR 0054711 (14:966e)
  • [10] John L. Kelley, General topology, Van Nostrand, Princeton, N. J., 1955. MR 0070144 (16:1136c)
  • [11] Edgar R. Lorch, The theory of analytic functions in normed abelian vector rings, Trans. Amer. Math. Soc. 54 (1943), 414-425. MR 0009090 (5:100a)
  • [12] J. A. Pfaltzgraff, Subordinate chains and univalence of holomorphic mappings on $ {\textbf{C}^n}$, Math. Ann. 210 (1974), 55-68. MR 0352510 (50:4997)
  • [13] J. A. Pfaltzgraff and T. J. Suffridge, Close-to-starlike holomorphic functions of several variables, Pacific J. Math. 57 (1975), 271-279. MR 0393534 (52:14343)
  • [14] L. Špaček, Contribution à la théorie des fonctions univalentes, Časopis Pěst. Mat.-Fys. 62 (1933), 12-19.
  • [15] T. J. Suffridge, The principle of subordination applied to functions of several variables, Pacific J. Math. 33 (1970), 241-248. MR 0261040 (41:5660)
  • [16] -, Starlike and convex maps in Banach spaces, Pacific J. Math. 46 (1973), 575-589. MR 0374914 (51:11110)
  • [17] -, Starlikeness, convexity and other geometric properties of holomorphic maps in higher dimensions, Lecture Notes in Math., vol. 599, Springer-Verlag, Berlin and New York, 1977, pp. 146-159. MR 0450601 (56:8894)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J15, 30C45, 46G99

Retrieve articles in all journals with MSC: 46J15, 30C45, 46G99


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0530050-X
Keywords: Starlike, convex, close-to-convex, spirallike, $ \Phi $-like, F-holomorphic, L-analytic
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society